Boundedness and Stability Properties of Solutions of Mathematical Model of Measles.

Authors

DOI:

https://doi.org/10.5556/j.tkjm.52.2021.3367

Keywords:

Measles;Deterministic; $S-I-R$; epidemic; Basic Reproductive Number $(R_{0})$; Disease-free equilibrium, endemic equilibrium; Asymptotic Stability, Direct Lyapunov method; Global stability

Abstract

In this paper, asymptotic stability and global asymptotic stability of solutions to a deterministic and compartmental mathematical model of measles infection is considered using the ideas of the Jacobian determinant as well as the second method of Lyapunov, criteria/conditions that guaranteed asymptotic stability of disease free equilibrium and endemic equilibrium were established. Also the basic reproductive number $R_0$ was obtained. The results in this work compliments existing work and provided further information in controlling the disease in an open population.

References

P. Adda and D. Bichara(2011), Global stability for S, I , R and S, I , R, S models with dif- ferential mortality, Équipe-projet Masaie et Université de Metz LMAM (UMR CNRS 7122) I.S.G.M.P, 8(8): 1 - 17.

R. M. Anderson and R. M. May (1991), Infectious diseases of humans - dynamics and con- trol, Oxford, New York: Oxford University Press.

T. Atkins (2008), ”Modeling Transmission Dynamics of Tuberculosis, including various la- tent periods”. A thesis submitted in partial fulfillment of the requirements for the degree of master of science in the Department of Mathematics in the college of sciences at the Univer- sity of central Florida, Orlando Florida USA.

M. S. Bartlett (1960), The critical community size for measles in the U.S., J R. Stat. Soc. A123 37-44.

O. Bassey (2014), Construction of Lyapunov functions for some fourth order nonlinear or- dinary differential equations by method of integration, International J. of science and Tech- nology research vol 3, issue 10, 275 - 285.

N. P. Bhatia and G. P. Szego (1970), Stability theory of dynamical systems, Springer, Berlin.

G. Birkhoff and G. C. Rota (1989), Ordinary differential equations, fourth edition. John Wiley and son inc. New York. press. pp. 27.

S. Boccaletti et al,(2014) : The structure and dynamics of multilayer networks, Phys. Rep. 554 1-122.

B. M. Bolker and B. T. Grenfell(1996), Impact of vaccination on the spatial correlation and persistence of measles dynamics, Proc. Natl Acad. Sci. USA 93 12648-12653.(2000) 873-885.

S. Brogger(1967), Systems analysis in tuberculosis control: A model, Amer. Rev. Resp.Dis., 95:419-434.

J. leR. D’Alembert (1761), Sur l’application du calcul des probabilité esé a l’inoculation de la petite vérole, in: J. le R. dÁlembert (Eds.), Opuscules Mathématiques t. 2, David, Paris, p. 26.

D. J. Daley and J. Gani, Epidemic Modeling-An Introduction. Cambridge : Cambridge University Press, 2005

O. Diekmann and J. A. P. Heesterbeek (2000), Mathematical epidemiology of infectiousdis- eases, Wiley Series in Mathematical and Computational Biology, John Wiley and Sons Ltd., Chichester, Model building, analysis and interpretation.

O. Diekmann, J. A. P. Heesterbeek and J. A. J. Metz (1990), On the definition and the computation of the basic reproduction ratio R0 in models for infectious diseases in heterogeneous populations, J. Math. Biol., 28, 365 - 382.

D. J. D. Earn, P. Rohani, B. M. Bolker and B. T. Grenfell (2000), A simple model for complex dynamical transitions in epidemics, Science 287 667-670.

J. O. CEzeilo and H. M. Ogbu (2010). Construction of Lyapunov type of functions for some third order nonlinear ordinary differential equations by the method of integration, Journal of Science Teachers Association of Nigeria 45, 1 and 2, April and September, 49 - 58.

M. J. Ferrari et. al (2008): The dynamics of measles in sub-Saharan Africa, Nature 451 679- 684.

M. Fred et. al. (2014). Mathematical Modeling on the Control of Measles by Vaccination Case Study of KISII County, Kenya. The SIJ Transactions on Computer Science Engineering & its Applications (CSEA), Vol. 2, No. 3, May 2014.

F. R. Gantmacher (1964). The theory of matrices. Vol. one, Chelsea Publishing Company New York.

W. H. Hamer(1906) , Epidemic Disease in England, The lancet, i, 733-9. An earlier paper describing the ”mass action” transmission between two people in the spread of disease.

J. A P. Heesterbeek and K. Dietz (1996). The concept of R0 in epidemic theory, Stat. Neerl. 50, 89 - 110.

HerbertW. Hethcote. (2000), the Mathematics of Infectious Diseases, SIAM Review, Vol.42, No. 4. pp. 599-653.

P. A. Hokayem and E. Gallestey (2015). Lyapunov stability theory for nonlinear systems and control, Spring 2015.

A. Iggidr, J. Kamgang, G. Sallet and J. Tewa (2007). Global analysis of new malaria intra host models with a competitive exclusion principle, SIAM J. Applied Mathematics, 67: 260 - 278.

V. A. A. Jansen and N. Stollenwerk (2005):Modeling Measles Outbreaks In: Branching Pro- cesses: Variation, Growth, and Extinction of Populations, Haccou P, Jagers P & Vatutin VA, pp. 236?249. Cambridge University Press. ©International Institute for Applied Systems Analysis

A. U. Kalu, I. A. Agwu and A. N. Agbanyim (2013). Mathematical analysis of the endemic equilibrium of the transmission dynamics of tuberculosis, J. Scientific and Technology Re- search, 2,263 - 269.

M. J. Keeling and B. T. Grenfell (2002). Understanding the persistence of measles: reconcil- ing theory, simulation and observation, Department of Zoology, University of Cambridge, Downing Street, Cambridge CB23EJ, UK

M. J. Keeling and P. Rohani(2007), Modeling Infectious Diseases in Humans and Animals, Princeton University Press, Princeton, NJ.

W. O. Kermack and A. G. McKendrick (1927). A contribution to the mathematical theory of epidemics, Proc. Royal Soc. London, 115, 700 - 721.

A. Korobeinikov and G. C. Wake(2002). Lyapunov functions and global stability for SIR, SIRS, and SIS epidemiological models, Appl. Math. Lett., 15(8). 955 - 960.

A. Korobeinikov and P. Maini (2004a). Lyapunov functions and global properties for SEIR and SEIS models. Math. Med. Biol., 21, 75 - 83.

A. Korobeinikov and P. Maini (2004b), A Lyapunov function and global properties for SIR and SEIR epidemiological models with nonlinear incidence, Mathematical Biosciences and Engineering, 1, 57 - 60.

J. P. LaSalle (1968). Stability theory for ordinary differential equations, Center for Dynamical Systems, Brown University, Providence, Rhode Island 02912 Received August 7, 1967 Pa, Journal of Differential Equation 4, 57 - 65.

J. P LaSalle (1976). The stability of dynamical systems, SIAM, Philadelphia, 1(1): 83 - 91.

H. LaSalle and S. Lefschetz(1961). Stability by Liapunov’s direct method, Academic Press, London.d SEIR epidemiological models with nonlinear incidence, Mathematical Bio- sciences and Engineering, 1: 57 - 60.

W. P. London and J. A. Yorke(1973). Recurrent Outbreaks of Measles, Chickenpox and Mumps - Seasonal Variation in Contact Rates, University of Maryland College Park. Md. 20740.

L. Pang, S. Ruan, S. Liu, Z. Zhao and X. Zhang (2015): Transmission dynamics and optimal control of measles epidemics.Applied Mathematics and Computation 256 131-147 journal homepage: www.elsevier.com/locate/amc.

A.M.Lyapunov(1892).Thegeneralproblemofstabilityofmotion,(inRussian)Translated and reproduced in Ann. Math. Study, No. 17, (1947) Princeton, New Jersey.

A. A. Momoh, M. O. Ibrahim, I. J. Uwanta and S. B. Manga(2013), Mathematical Model for Control of Measles Epidemiology, International Journal of Pure and Applied Mathematics, Volume 87 No. 5 2013, 707-718.

A. Mazer and M. Sankalé(1988), Guide de médécine en Afrique et Océan indien. EDICEF, Paris.

C. R. MacIntyre et. al. (2002), A mathematical model to measure the impact of the Measles Control Campaign on the potential for measles transmission in Australia, Int J Infect Dis 2002; 6: 277-282.

M. O. Fred et. al. (2014). Mathematical Modeling on the Control of Measles by Vaccination: Case Study of KISII County, Kenya The SIJ Transactions on Computer Science Engineering & its Applications (CSEA), Vol. 2, No. 3,61 - 69.

S. Nana-Kyere, K. H. Glory, E. Okyere, N. Seth, J. K. A. Marmah and D. V. Obuobi(2016), A qualitative analysis of neisseria gonorrhea disease with treatment effect, Applied Mathe- matics, 6(1): 6 - 15.

B. S. Ogundare (2010), Globally Stable Periodic Solution of Certain Fourth Order Non- Linear Differential Equations.Far East Journal of Mathematical Sciences (FJMS) Volume 42, Number 1,2010,pp 1-19.

S. Okyere-Siabouh and I. A. Adetunde(2013), Mathematical Model for the Study of Measles in Cape Coast Metropolis. International Journal of Modern Biology and Medicine, 4(2): 110-133.

O. M. Tessa(2006), Mathematical model for control of measles by vaccination. Department of Mathematics and Computer Science, Abdou Moumouni University, Niamey, NIGER. 31- 36

P. L. Panum (1940), Observations Made During the Epidemic of Measles on the Faroe Islands in the Year 1846, Delta Omega Society, Cleveland.

R. R. Ross (1911), The Prevention of Malaria. London: Churchill, 2nd edition.

N. C. Severo (1969), Generalisations of some stochastic epidemic models. Math.Biosc., 4.

M. Spyros, S. C. Wheelwright and R. J. Hyndman (1998), Forecasting: Methods and Appli- cations, Third Edition, U.S.A., John Wiley & Sons, Inc.

M. Stamp (1990), A mathematical analysis and simulation of a localized measles epidemic. Texas Tech University, Lubbock, Texas 79409 - 1042, USA.

H. R. Thieme (1992), Convergence results and Poincare-Bendixson trichotomy for asymp- totically autonomous differential equations, J. Math. Biol. 30, 755-763.

C. Vargas-De-Leôon (2009), Constructions of Lyapunov Functions for Classic SIS, SIR and SIRS Epidemic models with Variable Population Size. Foro-RedMat: Revista Electr ́onica de Contenido Matem ́atico 26, 1 - 12.

C. Vargas-De-Leôon (2011), {Stability Analysis of a SIS Epidemic Model with Standard Incidence.} Foro-Red-Mat: Revista Electr´onica de Contenido Matem´atico 28, 4, 1 - 11.

L. Wang, Z. Wang, Y. Zhang and X. Li (2013), How human location-specific contact patterns impact spatial transmission between populations, Sci Rep. 3 1468.

L. Wang and X. Li (2014), Spatial epidemiology of net worked metapopulation, an overview, Chin. Sci. Bull. 59 3511-3522.

H. H. Weiss (2013), The S-I-R model and the foundations of public health, MATerials MATematics Volum, treball no. 6, 17: 1087 - 1097.

World Health Organization,(2014).Measles, WHO Fact sheet No. 286, Updated February. http://www.who.int/mediacentre/factsheets/fs286/en.

C. Xia, Z. Wang, J. Sanz, S. Meloni and Y. Moreno (2013), Effects of delayed recovery and nonuniform transmission on the spreading of diseases in complex networks, Physica A 392 1577-1585.

Downloads

Published

2021-01-31

How to Cite

Ogundare, B. S., & Akingbade, J. (2021). Boundedness and Stability Properties of Solutions of Mathematical Model of Measles. Tamkang Journal of Mathematics, 52(1), 91-112. https://doi.org/10.5556/j.tkjm.52.2021.3367